Alert archive / Connecticut / Red Flag Warnings in 2010
Red Flag Warning 5, NWS New York, NY
NWS New York, NY issued this red flag warning at Jul 1, 2010, 3:27 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jul 1, 2010, 10:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2010, 3:27 AM EDT (07:27 UTC)
- In effect from
- Jul 1, 2010, 10:00 AM EDT
- Expired
- Jul 1, 2010, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Passaic County, NJ
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS81 KOKX 010727 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 AM EDT THU JUL 1 2010 ...ELEVATED FIRE SPREAD RISK TODAY... .HIGH PRESSURE BUILDING IN FROM THE MIDWEST WILL ALLOW FOR A DRY AIRMASS TO CONTINUE TO FILTER INTO THE REGION TODAY. CTZ005-006-009-010-NJZ002>006-011-NYZ067>081-011530- /O.NEW.KOKX.FW.W.0005.100701T1400Z-100702T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 327 AM EDT THU JUL 1 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. NORTHWEST WINDS WILL GUST TO AROUND 25 MPH AND RELATIVE HUMIDITY WILL FALL TO BELOW 30 PERCENT THIS AFTERNOON AND EVENING. THESE FACTORS...IN COMBINATION WITH DRY FUELS...WILL RESULT IN AN ELEVATED RISK OF FIRE SPREAD SHOULD IGNITION OCCUR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JMC
2 follow-up statements
532 WWUS81 KOKX 011517 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1117 AM EDT THU JUL 1 2010 ...ELEVATED FIRE SPREAD RISK TODAY... .HIGH PRESSURE BUILDING IN FROM THE MIDWEST WILL ALLOW FOR A DRY AIRMASS TO CONTINUE TO FILTER INTO THE REGION TODAY. CTZ005-006-009-010-NJZ002>006-011-NYZ067>081-012330- /O.CON.KOKX.FW.W.0005.000000T0000Z-100702T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1117 AM EDT THU JUL 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. NORTHWEST WINDS WILL GUST TO AROUND 25 MPH AND RELATIVE HUMIDITY WILL FALL TO BELOW 30 PERCENT THIS AFTERNOON AND EVENING. THESE FACTORS...IN COMBINATION WITH DRY FUELS...WILL RESULT IN AN ELEVATED RISK OF FIRE SPREAD SHOULD IGNITION OCCUR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
654 WWUS81 KOKX 012311 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 711 PM EDT THU JUL 1 2010 ...ELEVATED FIRE SPREAD RISK CONTINUES THIS EVENING... .HIGH PRESSURE BUILDING IN FROM THE MIDWEST WILL ALLOW FOR A DRY AIRMASS TO CONTINUE TO FILTER INTO THE REGION TODAY. CTZ005-006-009-010-NJZ002>006-011-NYZ067>081-020200- /O.CON.KOKX.FW.W.0005.000000T0000Z-100702T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 711 PM EDT THU JUL 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. NORTHWEST WINDS CONTINUE TO GUST TO AROUND 25 MPH AND THE RELATIVE HUMIDITY REMAINS BELOW 30 PERCENT THIS EVENING. THESE FACTORS...IN COMBINATION WITH DRY FUELS...HAVE RESULTED IN AN ELEVATED RISK OF FIRE SPREAD SHOULD IGNITION OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Jun 30, 10:45 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 10:45 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EDT WED JUN 30 2010
.SYNOPSIS...
LOW PRES OVER SOUTHEAST CANADA WILL GRADUALLY MOVE EAST THROUGH
THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THIS HIGH WILL
PROVIDE DRY AND FAIR WEATHER THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGH PRESSURE OVER THE GREAT LAKES BEGINS TO SLOWLY BUILD INTO
THE EASTERN U.S. COOLER AND DRIER AIR WILL CONTINUE TO ADVECT INTO
THE REGION TONIGHT...WITH LOW TEMPERATURES DROPPING INTO THE LOWER 60S
OVER NEW YORK CITY AND NEARBY SUBURBS...AND INTO THE 50S
ELSEWHERE. MINOR TWEAKS TO THE TEMPERATURES AND DEW POINTS FOR
TRENDS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
LARGE SCALE WEATHER PATTERN FEATURES SURFACE HIGH PRESSURE SLOWLY
SINKING SOUTHEASTWARD FROM THE GREAT LAKES TOWARDS THE EAST
COAST...WITH LOW PRESSURE OVER THE CANADIAN MARITIMES. AN UPPER
LEVEL TROUGH WILL PASS THROUGH THE REGION THURSDAY...BRINGING SOME
CLOUDS LATE IN THE DAY OR THE EVENING. ANY PRECIPITATION FROM THIS
SYSTEM IS EXPECTED TO STAY NORTH OF THE AREA. THURSDAY WILL BE THE
COOLEST DAY OF THE WEEK...WITH HIGHS IN THE 70S. TEMPERATURES WILL
BEGIN TO WARM UP FRIDAY AS THE HIGH GETS CLOSER TO THE EAST
COAST...BUT SHOULD STILL BE A FEW DEGREES BELOW NORMAL. HIGHS
SATURDAY ARE EXPECTED TO REACH INTO THE 80S AS THE REACHES THE
COAST AND SOUTHERLY WINDS DEVELOP.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A DEEP LAYERED RIDGE BUILDING IN FROM THE OHIO VALLEY WILL DOMINATE
THE EXTENDED PERIOD. WHILE THERE ARE SOME MINOR DIFFERENCES BETWEEN
THE GFS/ECMWF/CMC-GLOBAL AS TO HOW FAR EAST THE RIDGE AXIS GETS BY
THE END OF THE PERIOD...THEY ARE CLOSE ENOUGH AS A WHOLE TO USE A
BLENDED APPROACH.
THE DEEP LAYER RIDGE WILL RESULT IN A PROLONGED PERIOD OF DRY AND
HOT CONDITIONS ACROSS THE REGION. WITH 850 TEMPERATURES FROM 18-22C
THROUGH THE PERIOD AND A MEAN WESTERLY DOWNSLOPING BOUNDARY LAYER
FLOW...EXPECT HIGHS TO GENERALLY BE FROM THE UPPER 80S TO LOWER 90S
(A TAD COOLER NEAR THE COAST...WITH A FEW MID 90S POSSIBLY IN NYC
HEAT ISLAND AND NORMALLY WARMER AREAS IN THE INTERIOR). THIS IS
ABOUT 10 DEGREES ABOVE NORMAL. NIGH TIME LOWS WILL WILL RANGE FROM
THE MID 60S TO AROUND 70 (MID 50S TO AROUND 60 INTERIOR/PINE
BARRENS) SATURDAY NIGHT (A COUPLE OF DEGREES ABOVE NORMAL) TO THE
MID 60S TO AROUND 70 (LOWER TO MID 70S NYC METRO) MONDAY AND TUESDAY
NIGHT (4 TO 8 DEGREES ABOVE NORMAL).
HAVE SLIGHT CHANCE POPS IN ON WEDNESDAY ACROSS THE NORTHERN TIER TO
REFLECT POTENTIAL FOR CONVECTION AHEAD OF A SLOW MOVING COLD FRONT
(THIS IS VERY DEPENDENT ON THE ACTUAL POSITION OF THE RIDGE).
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A WEAK SURFACE TROUGH MOVES EAST THIS EVENING...OTHERWISE HIGH
PRESSURE BUILDS INTO THE REGION.
NW SYNOPTIC FLOW EXPECTED TO TAKING OVER THROUGH 01Z.
THURSDAY...GUSTY NW FLOW AND VFR.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS EXPECTED TO BE RIGHT OF 310.
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
THU NIGHT...VFR.
FRI-MONDAY...VFR WITH AFTERNOON SEA BREEZES.
&&
.MARINE...
HIGH PRESSURE OVER THE GREAT LAKES WILL SLOWLY BUILD INTO THE
REGION OVER THE NEXT SEVERAL DAYS. WINDS WILL GENERALLY BE FROM
THE NORTH-NORTHWEST WITH THE HIGH WEST OF THE REGION THROUGH THE
END OF THE WEEK. THE MAIN HIGH WILL REACH THE EAST COAST BY THIS
WEEKEND...WITH WINDS BECOMING SW. WINDS ARE SEAS ARE FORECAST TO
REMAIN BELOW SCA LEVELS THROUGH THE SATURDAY.
FROM SATURDAY NIGHT THROUGH MONDAY...WINDS WILL VARY FROM W TO SW AT
10 KT OR LESS...WITH SEAS BELOW SCA LEVELS AS WELL (1 FT OR LESS ON
ENCLOSED WATERS) WITH SOME SUGGESTIONS THAT SWELLS COULD BUILD SEAS
ON THE OCEAN ZONES TO FROM 2 TO 4 FT BY MONDAY.
&&
.FIRE WEATHER...
AN ELEVATED FIRE GROWTH CONCERN WILL EXIST FOR THE NEXT FEW DAYS.
THE KEETCH-BYRAM DROUGHT INDEX HAS INCREASED TO 300-400 DUE TO THE
RECENT DRY AND HOT WEATHER. MIN RH LEVELS ARE EXPECTED TO DROP
NEAR 30 PERCENT ACROSS MUCH OF THE AREA THU AND FRI. THIS IN
COMBINATION WITH THE LACK OF WIDESPREAD WETTING RAINS...AND THE
POSSIBILITY OF GUSTY WINDS AROUND 20 MPH EACH AFTERNOON...COULD
PROMOTE MORE RAPID FIRE GROWTH FOR ANY FIRES THAT DO START. SINCE
WIND GUSTS SHOULD FALL SHORT OF THE 25 MPH THRESHOLD NEEDED FOR A
RED FLAG WARNING...NO WARNING WILL BE ISSUED ATTM.
&&
.HYDROLOGY...
DRY THROUGH EARLY NEXT WEEK.
&&
.EQUIPMENT...
KOKX RADAR IS BACK IN SERVICE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Jun 30, 8:22 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 822 PM EDT WED JUN 30 2010 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>081-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 822 PM EDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...THE LONG ISLAND BAYS...SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:47 AM EDT | Small Craft Advisory | OKX | 24 hr |
Nearby
Red Flag Warnings in Connecticut, 2010Red Flag Warnings in New Jersey, 2010Red Flag Warnings in New York, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.